Alert archive / Michigan / Freeze Warnings in 2012
Freeze Warning 19, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at Oct 6, 2012, 2:38 PM EDT for 8 counties in Michigan. It took effect at Oct 7, 2012, 2:00 AM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 2:38 PM EDT (18:38 UTC)
- In effect from
- Oct 7, 2012, 2:00 AM EDT
- Expired
- Oct 7, 2012, 3:07 AM EDT
- In force
- 67 min
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Gratiot County, MI, Isabella County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 91 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS73 KGRR 061838 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 238 PM EDT SAT OCT 6 2012 MIZ038>040-044>046-051-052-070245- /O.UPG.KGRR.FZ.A.0004.121007T0600Z-121007T1400Z/ /O.NEW.KGRR.FZ.W.0019.121007T0600Z-121007T1400Z/ /O.NEW.KGRR.FZ.W.0020.121008T0600Z-121008T1400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA 238 PM EDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 2 AM TO 10 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * SOME LOCATIONS NEAR ROUTE 10 COULD SEE 3 TO 5 HOURS BELOW 28 DEGREES SO A HARD FREEZE IS POSSIBLE IN THOSE AREAS. IMPACTS... * A KILLING FREEZE MAY PUT AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ057>059-065>067-072>074-070245- /O.NEW.KGRR.FZ.W.0020.121008T0600Z-121008T1400Z/ KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...BATTLE CREEK... JACKSON 238 PM EDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. HAZARDOUS WEATHER... * TEMPEARTURES WILL BE BELOW FREEZING IN AREAS EAST OF US-131 FOR 4 TO 8 HOURS. * TEMPEARTURES WILL BE BELOW 28 DEGREES IN LOW AREAS EAST OF US-131 FOR 2 TO 4 HOURS. IMPACTS... * A KILLING FREEZE WILL PUT AN END TO THE GROWING SEASON IN MANY AREAS EAST OF US-131. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
3 follow-up statements
435 WWUS73 KGRR 061951 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 PM EDT SAT OCT 6 2012 MIZ038>040-044>046-051-052-070400- /O.CON.KGRR.FZ.W.0019.121007T0600Z-121007T1400Z/ /O.CON.KGRR.FZ.W.0020.121008T0600Z-121008T1400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA 351 PM EDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... * BELOW FREEZING TEMPERATURE ARE EXPECTED OVERNIGHT. * SOME LOCATIONS NEAR ROUTE 10 COULD SEE 3 TO 5 HOURS BELOW 28 DEGREES SO A HARD FREEZE IS POSSIBLE IN THOSE AREAS. IMPACTS... * A KILLING FREEZE MAY PUT AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ057>059-065>067-072>074-070400- /O.CON.KGRR.FZ.W.0020.121008T0600Z-121008T1400Z/ KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...BATTLE CREEK... JACKSON 351 PM EDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... HAZARDOUS WEATHER... * TEMPEARTURES WILL BE BELOW FREEZING IN AREAS EAST OF US- 131 FOR 4 TO 8 HOURS. * TEMPEARTURES WILL BE BELOW 28 DEGREES IN LOW AREAS EAST OF US- 131 FOR 2 TO 4 HOURS. IMPACTS... * A KILLING FREEZE WILL PUT AN END TO THE GROWING SEASON IN MANY AREAS EAST OF US-131. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
185 WWUS73 KGRR 070144 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 944 PM EDT SAT OCT 6 2012 MIZ038>040-044>046-051-052-070945- /O.CON.KGRR.FZ.W.0019.121007T0600Z-121007T1400Z/ /O.CON.KGRR.FZ.W.0020.121008T0600Z-121008T1400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA 944 PM EDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... HAZARDS... * BELOW FREEZING TEMPERATURES ARE LIKELY OVERNIGHT TONIGHT ONCE CLOUDS DIMINISH OVER THE AREA. * SOME LOCATIONS NEAR ROUTE 10 COULD SEE 3 TO 5 HOURS BELOW 28 DEGREES SO A HARD FREEZE IS POSSIBLE IN THOSE AREAS. * BELOW FREEZING TEMPERATURES ARE EXPECTED SUNDAY NIGHT/EARLY MONDAY MORNING. A HARD FREEZE IS LIKELY SUNDAY NIGHT/EARLY MONDAY MORNING. IMPACTS... * A HARD FREEZE MAY PUT AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ057>059-065>067-072>074-070945- /O.CON.KGRR.FZ.W.0020.121008T0600Z-121008T1400Z/ KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...BATTLE CREEK... JACKSON 944 PM EDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL BE BELOW FREEZING IN AREAS EAST OF US- 131 FOR 4 TO 8 HOURS SUNDAY NIGHT/EARLY MONDAY MORNING. * TEMPERATURES WILL BE BELOW 28 DEGREES IN LOW AREAS EAST OF US-131 FOR 2 TO 4 HOURS SUNDAY NIGHT/EARLY MONDAY MORNING. IMPACTS... * A HARD FREEZE COULD PUT AN END TO THE GROWING SEASON IN MANY AREAS EAST OF US-131 SUNDAY NIGHT/EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NJJ
282 WWUS73 KGRR 070707 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 307 AM EDT SUN OCT 7 2012 MIZ038>040-044>046-051-052-071515- /O.CAN.KGRR.FZ.W.0019.000000T0000Z-121007T1400Z/ /O.CON.KGRR.FZ.W.0020.121008T0600Z-121008T1400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA 307 AM EDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING. * FREEZING TEMPERATURES ARE NO LONGER EXPECTED THIS MORNING AS CLOUDS ARE KEEPING THE AREA A LITTLE WARMER THAN EXPECTED. * TEMPERATURES WILL BE BELOW FREEZING IN AREAS EAST OF US-131 SUNDAY NIGHT/EARLY MONDAY MORNING. * TEMPERATURES COULD DROP BELOW 28 DEGREES IN LOW AREAS EAST OF US- 131 SUNDAY NIGHT/EARLY MONDAY MORNING...PRODUCING A HARD FREEZE. IMPACTS... * A HARD FREEZE MAY PUT AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ057>059-065>067-072>074-071515- /O.CON.KGRR.FZ.W.0020.121008T0600Z-121008T1400Z/ KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...BATTLE CREEK... JACKSON 307 AM EDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL BE BELOW FREEZING IN AREAS EAST OF US-131 SUNDAY NIGHT/EARLY MONDAY MORNING. * TEMPERATURES COULD DROP BELOW 28 DEGREES IN LOW AREAS EAST OF US- 131 SUNDAY NIGHT/EARLY MONDAY MORNING...PRODUCING A HARD FREEZE. IMPACTS... * A HARD FREEZE COULD PUT AN END TO THE GROWING SEASON IN MANY AREAS EAST OF US-131 SUNDAY NIGHT/EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NJJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Oct 6, 1:20 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 6, 1:20 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
120 PM EDT SAT OCT 6 2012
.SYNOPSIS...
ISSUED AT 404 AM EDT SAT OCT 6 2012
COOL AIR MOVING IN ACROSS THE AREA WILL HELP TO PRODUCE LAKE EFFECT
RAIN SHOWERS THROUGH THE DAY ON SUNDAY. THE BEST CHANCE OF RAIN WILL
BE ALONG THE LAKESHORE...ALTHOUGH SOME SCATTERED SHOWERS WILL OCCUR
INLAND. A FEW FLURRIES MAY MIX IN OVERNIGHT TONIGHT ACROSS THE
HIGHER ELEVATIONS OF CENTRAL LOWER MICHIGAN. NO ACCUMULATION IS
EXPECTED. FREEZING CONDITIONS ARE LIKELY UP ACROSS CENTRAL LOWER
MICHIGAN TONIGHT ALSO.
TEMPERATURES WILL MODERATE THEN EARLY NEXT WEEK WITH SOME DRY
WEATHER EXPECTED. ANOTHER COLD FRONT WILL EVENTUALLY LEAN IN TO THE
AREA MIDWEEK AND BRING THE NEXT CHANCE OF RAIN.
&&
.UPDATE...
ISSUED AT 106 PM EDT SAT OCT 6 2012
MY CURRENT PLAN IS TO GO AHEAD AND ISSUE THE FREEZE WARNING
TONIGHT AND ISSUE FOR TOMORROW NIGHT TOO AS THAT SEEMS TO BE
NEARLY A SLAM DUNK SORT OF THING WITH CLEAR SKIES AND LIGHT WINDS.
THERE WILL LIKELY BE MORE COUNTIES IN MY FREEZE WARNING TOMORROW
NIGHT TOO.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 404 AM EDT SAT OCT 6 2012
MAIN ITEMS OF INTEREST IN THE SHORT TERM PORTION OF THIS FCST
PACKAGE ARE RAIN CHANCES THROUGH THE DAY ON SUNDAY...THE POSSIBILITY
OF SNOW TONIGHT...AND FROST/FREEZING TEMPERATURES TONIGHT. WE WILL
BE MAINTAINING THE FREEZE WATCH FOR NOW.
THE RAINFALL ACROSS THE SRN PORTION OF THE CWFA EXITED THE CWFA JUST
BEFORE MIDNIGHT LAST EVENING. SKIES HAVE CLEARED OUT A BIT ACROSS
PORTIONS OF THE CWFA...HOWEVER CLOUDS ARE EXPANDING FROM THE NW. THE
CLOUDS APPEAR TO BE MAINLY RESULTING FROM LAKE EFFECT PROCESSES AS
THE LOW CLOUDS THAT DROPPED INTO NRN WI EARLIER HAVE DISSIPATED JUST
ACROSS THE LAKE WITH THE LOSS OF DIURNAL HEATING. THE EXPANSION OF
THE LAKE EFFECT IS RESULTING FROM THE UPPER JET CORE IN THE PROCESS
OF SINKING SOUTH OF THE CWFA...AND CYCLONIC FLOW BUILDING IN.
RADAR AND SFC OBSERVATIONS SHOW A LACK OF RAIN SHOWERS IN THE AREA
OF LAKE EFFECT CLOUDS. THIS IS LIKELY DUE TO THE LACK OF CLOUD DEPTH
ABOVE THE -10C ISOTHERM FOR THE TIME BEING. ONGOING CAA AND
INCREASING MOISTURE DEPTH WILL HELP PCPN TO START FORMING AND
FALLING ACROSS THE CWFA THIS AFTERNOON. THE FAVORED AREAS WILL BE
THE NW AND SW CORNERS OF THE CWFA AS THE WINDS ARE EXPECTED TO SHIFT
NW.
LAKE EFFECT RAIN SHOWERS WILL CONTINUE TONIGHT AS DELTA T/S REMAIN
IN THE LOWER 20S C. WHAT IS EXPECTED TO HAPPEN TONIGHT IS THAT WINDS
WILL DIMINISH AND A LAND BREEZE COMPONENT IS EXPECTED TO DEVELOP. WE
EXPECT THAT THE LAKE EFFECT SHOWERS WILL MIGRATE CLOSER TO THE
LAKESHORE IF NOT OFFSHORE SLIGHTLY. AS SFC TEMPS COOL OFF...ANY
SHOWERS INLAND ACROSS THE HIGHER ELEVATIONS COULD SEE A FEW SNOW
FLAKES MIX IN. INLAND AREAS ARE LIKELY TO SEE SKIES AT LEAST
PARTIALLY CLEAR. IF THEY COMPLETELY CLEAR...WE COULD BE LOOKING AT A
KILLING FREEZE UP THERE. FROST IS NOT NECESSARILY LIKELY ELSEWHERE
AS THE MODELS ARE INDICATING A LIGHT WIND REMAINING UP.
WE WILL SEE ANOTHER WAVE REMAIN JUST SOUTH OF THE AREA ON SUN. WE
WILL REMAIN UNDER UPPER CYCLONIC FLOW ONE MORE DAY. THIS WILL KEEP A
CHANCE OF DIURNAL SHOWERS EVERYWHERE WITH A LITTLE BETTER CHANCE
ACROSS THE SW CLOSER TO THE WAVE AND WITH SOME POSSIBLE LAKE
INFLUENCE.
SUN NIGHT WILL BE YET ANOTHER COLD NIGHT WITH A DRY AIR MASS IN
PLACE AND LITTLE CLOUD COVER EXPECTED. WE COULD EASILY SEE MORE
HEADLINES BEING NEEDED FOR SUN NIGHT. HIGH PRESSURE WILL DRIFT BY TO
OUR SOUTH SUN NIGHT. A TIGHT RETURN FLOW WILL THEN SET UP ON MONDAY
AND BRING US BREEZY CONDITIONS. THIS WILL ALSO ALLOW THE AREA TO SEE
A DECENT TEMP RECOVERY.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 404 AM EDT SAT OCT 6 2012
PERSISTENT LONGWAVE TROUGHING WILL RESULT IN A CONTINUATION OF BELOW
NORMAL TEMPERATURES MOST OF NEXT WEEK. THE EXCEPTION MAY BE ON
TUESDAY WHEN A BRIEF WARM UP INTO THE LOWER 60S IS EXPECTED IN THE
SW FLOW AHEAD OF THE NEXT COLD FRONT. THAT FRONT AND IT/S ASSOCIATED
SHORTWAVE WILL BRING A GOOD CHANCE OF SHOWERS ON TUESDAY NIGHT...
WITH A REINFORCING SHOT OF COLD AIR BEHIND IT FOR WEDNESDAY. ANOTHER
COLD FRONT DROPS THROUGH LATE THURSDAY AND KEEPS THE COLD AIR
ENTRENCHED OVER THE REGION. LAKE EFFECT RAIN SHOWER POTENTIAL BEHIND
EACH COLD FRONT DOES NOT LOOK PARTICULARLY HIGH NEXT WEEK SINCE THE
CORE OF THE UPPER JET NEVER REALLY DIPS SOUTH OF MI.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 120 PM EDT SAT OCT 6 2012
CHILLY AIR WILL CONTINUE TO POUR OVER LAKE MICHIGAN THROUGH THE
NEXT 24 HOURS. THE LOW CLOUDS WILL LIKELY HANG IN OVER THE TAF
SITES THROUGH TONIGHT...WITH SOME SLOW IMPROVEMENT EXPECTED
MID/LATE SUNDAY MORNING. WITH MIXING EXPECTED TO DIMINISH BY
SUNSET I EXPECT THE CEILINGS WILL GRADUALLY LOWER THROUGH THE
NIGHT...ESPECIALLY CLOSER TO THE LAKE. HAVE ADDED MVFR CEILINGS
FOR MKG...GRR...AZO AND BTL OVERNIGHT. CEILINGS COULD APPROACH IFR
CONDITIONS TOWARD DAYBREAK...BUT HAVE LEFT THIS OUT OF THE TAFS AS
IT SHOULD ONLY BE ISOLATED POCKETS OF IFR. THE SCATTERED SHOWERS
WILL ALSO CONTINUE WITH POCKETS OF MVFR WITHIN THESE. AFTER
SUNRISE SUNDAY CONDITIONS SHOULD STEADILY IMPROVE AS DRIER AIR
ARRIVES OVER THE LAKE...REDUCING THE IMPACTS.
WESTERLY WINDS OF 10-15 KTS THIS AFTERNOON WILL DIMINISH BY SUNSET AND
REMAIN LIGHT THROUGH MID DAY SUNDAY.
&&
.MARINE...
ISSUED AT 404 AM EDT SAT OCT 6 2012
SOLID SMALL CRAFT ADVISORY CONDITIONS CONTINUE TO OCCUR OUT OVER THE
LAKE. WE EXPECT THAT THESE CONDITIONS WILL PERSIST THROUGH THE
MORNING BEFORE GRADUALLY DIMINISHING THIS AFTERNOON AND EVENING.
WATERSPOUTS WILL REMAIN POSSIBLE THROUGH TONIGHT...AND COULD EVEN
POTENTIALLY LAST INTO SUNDAY AS WE SEE THE COLDEST AIR ALOFT MOVE
OVERHEAD. THAT POTENTIAL THEN DIMINISHES ON SUNDAY AS THE ENTIRE
UPPER SYSTEM AND COLDEST AIR MOVES OUT OF THE AREA.
THE FINAL MARINE CONCERN IS THE BIG POTENTIAL INCREASE IN WIND FOR
MONDAY. A FAIRLY STRONG GRADIENT WILL MOVE OVERHEAD ON MONDAY. THIS
GRADIENT LOOKS TO BE TIGHT ENOUGH TO POSSIBLY BRING SOUTHERLY GALES.
WE ARE STILL A FEW PERIODS OUT...SO THERE IS SOME TIME TO MONITOR.
&&
.HYDROLOGY...
ISSUED AT 404 AM EDT SAT OCT 6 2012
NO HYDROLOGY ISSUES ARE EXPECTED IN THE NEXT WEEK. RIVER LEVELS ARE
STARTING OUT VERY LOW TO NEAR AVERAGE. THERE WILL BE LAKE EFFECT
RAIN SHOWERS THIS WEEKEND. RAINFALL AMOUNTS WILL NOT BE HEAVY WITH
UP TO A QUARTER OF AN INCH OF RAIN POSSIBLE. ADDITIONAL RAIN
POTENTIAL WILL MOVE IN MID WEEK...HOWEVER THIS ALSO LOOKS LIKE IT
WILL NOT PRODUCE MUCH MORE THAN HALF AN INCH OF RAINFALL.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
MIZ038>040-044>046-051-052.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR LMZ844>849.
&&
UPDATE...WDM
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...JK
HYDROLOGY...NJJ
MARINE...NJJHazardous weather outlook, Oct 6, 4:45 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 445 AM EDT SAT OCT 6 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-070815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 445 AM EDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST AND FREEZING TEMPERATURES ARE POSSIBLE TONIGHT... PARTICULARLY NORTH OF THE INTERSTATE 96 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FROST AND FREEZING TEMPERATURES ARE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-070815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 445 AM EDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. WATERSPOUTS ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:38 PM EDT | Freeze Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 43 hr |
Nearby
Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.